- The drug contains paracetamol and do not give with any other paracetamol-containing products to avoid overdose and poisoning. Consult a doctor or pharmacist if needed.
- If painful symptoms persists for more than 5 days or fever is longer than 3 days, discontinue treatment and immediately notify health care providers.
- In case of severe liver disease, kidney disease, it is advised to consult a doctor or pharmacist during oral administration.
- The physician should warn patients of serious signs of skin reactions (but very rarely) such as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, acute generalized exanthematous pustulosis (AGEP).
Symptoms of the syndromes mentioned above are described as follows:
- Stevens-Johnson syndrome (SJS) is a hydatid-type drug allergy. The hydatids localized around natural cavities: eyes, noses, mouth, ears, genitals and anus. Symptoms of high fever, pneumonia, liver and kidney dysfunction have been accompanied. Stevens-Johnson syndrome (SJS) is diagnosed with at least two injured natural cavities.
- Toxic epidermal necrolysis (TEN) is the most severe drug allergy, including:
+ Diverse cutaneous lesions which is characterized by morbilliform eruptions, scarlatiniform rash, erythema, flabby hydatids, damages quickly spread throughout the body;
+ Eye mucosa injuries: keratitis, purulent conjunctivitis, corneal ulcers.
+ Gastrointestinal mucosa injuries: stomatitis, oral mucosa, ulcers in throat, esophagus, stomach, intestines;
+ Uriogenital mucosa injuries.
+ Other serious systemic symptoms have been also reported, including fever, gastrointestinal bleeding, pneumonia, glomerulonephritis, hepatitis, etc. that give a high mortality rate of 15-30%.
- Acute generalized exanthematous pustulosis (AGEP): small sterile pustules arise on widespread erythematous base. Lesions usually appear in folds such as armpits, groins and face, then spreading throughout the body. Systemic symptoms often are fever, increased neutral WBC test.
- Upon detecting the first rash signs on skin or any other signs of hypersensitivity reactions, patients should stop using the drug. Those who have experienced these serious skin reactions caused by paracetamol should not take it again and inform your doctor about this state at any exams.
- If your child is indicated to test blood uric acid concentrations or blood pressure, inform a doctor or physician that he/she is taking this medication.
- To avoid interactions with other medications, you must tell your physician about the medicines your child is taking.
The dosage should be based the weight of the child (the age of the child is for reference only).
- The recommended daily dose of Colocol Suppo 80 is 60mg/kg/day in 4 divided doses (about 15 mg/kg every 6 hours).
- Colocol Suppo 80 is suitable for infants weighing 4-6 kg (about 1-4 months). The dosage is one suppository, repeat if necessary after 6 hours, without 4 suppositories per day.
In case of diarrhea, administration of the suppository is not recommended.
Method of administration
- Rectal route (anal) - not oral administration.
- Colocol Suppo 80 suppositories are released at the body temperature of 37oC, so they should be placed in a refrigerator (4-10oC) for 5 to 10 minutes before use.
- In addition, if your child gets high fever of over 38.5oC, it is advised to use other antipyretic methods to increase the effectiveness of the drug:
+ Remove diapers.
+ Give your child extra liquid.
+ Do not leave your child in hot places.
+ If necessary, bathe your child in warm water at a temperature lower than 20°C compared to the body temperature of the child.
- Do not exceed the recommended dose.
- At the daily therapeutic dose, the drug almost causes no side effects. However, there may be some side effects in some patients at different levels:
- Rashes and other allergic reactions occur occasionally.
- Gastrointestinal disorders, including nausea, vomiting, diarrhea.
- Blood disorders: blood dyscrasias such as neutropenia, thrombocytopenia, pancytopenia, nosebleed, bleeding gums, anemia.
- Use of suppository may cause irritation of the anus and rectum.
Inform your doctor about any side effects that may occur during the treatment.
Paracetamol toxicity may result from a single toxic dose, from repeated ingestion of large doses of paracetamol for many days.
Symptoms of overdose include nausea, vomiting and colic, sweating, skin and mucosa cyanosis.
- Contact immediately a doctor right after you have paracetamol overdose, even if overdose symptoms have not appeared. Acetylcysteine or methionine can be used as an antidote.
Shelf-life: 36 months from the manufacturing date.
Storage: Store in cool dry places, below 28oC, protect from direct light.